Texas, 2008

Strong Wind in Texas, January 6, 2008

January 6, 2008 · NWS FWD · 1 event in 1 county or zone

There was one report of wind damage as a cold front approached the region.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

There was one report of wind damage as a cold front approached the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 6, 10:43 AM CST, 32 minutes earlier.

Area forecast discussion, Jan 6, 10:43 AM CST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 AM CST SUN JAN 6 2008

.AVIATION...
1043 AM CST / 1640 UTC.

LOW LEVEL MIXING WILL RESULT IN STRONG AND GUSTY SOUTHERLY WINDS AT
ALL TAF SITES THIS AFTERNOON. SOME GUSTS AROUND 30 KTS ARE POSSIBLE.
OTHERWISE VFR THROUGH LATE NIGHT...AND AFTER 16Z MONDAY.

TRAJECTORY OF STRATUS TONIGHT IS PROBLEMATIC AS HAS BEEN THE PAST
TWO NIGHTS. I PLAN FOR SOME STRATUS TO AFFECT KACT AND KDAL 10-15Z
MONDAY...BUT KEEP THE OTHERS VRF. THERE IS A CHANCE THAT THE STRATUS
WILL SLIDE FURTHER WEST...BUT SFC-925MB TRAJECTORIES FAVOR THE
WESTERN EDGE OVER KACT AND JUST EAST OF KDAL. ALSO IN THE 09-15Z
TIME FRAME....LOW LEVEL WIND SHEAR SHOULD BE A CONCERN ACROSS THE
REGION.  75

&&

.PREV AVIATION...
530 AM CST

PRIMARY CONCERN...GUSTY WINDS TODAY. VFR THROUGH TAF PERIOD WITH
ONLY CI/CS AND NO PRECIPITATION OR OBSTRUCTIONS TO VSBY.

SW FLOW CONTINUES TO DOMINATE ABOVE SFC LAYER...WITH STRATUS
CONFINED TO AREAS EAST OF TAF SITES...WHERE TRAJECTORIES ARE WITHIN
GULF FETCH. EXPECT SIMILAR SETUP MONDAY MORNING...THUS WILL REFRAIN
FROM INTRODUCING ANY PREVAILING ST/SC.

WINDS REACHED 50KTS AT 3KFT ON FWS VWP OVERNIGHT. SPEEDS HAVE SINCE
TEMPERED AND EVEN AT THEIR PEAK FAILED TO MEET LLWS CRITERIA. THIS
MOMENTUM WILL MIX DOWN AFTER DAYBREAK...AND BY 15-16Z (9-10 AM CST)
GUSTS WILL REACH 25-30KTS. GUSTY WINDS WILL PREVAIL THROUGHOUT THE
AFTERNOON HOURS. 25

PREV DISCUSSION...
402 AM CST

AFTER AN UNSEASONABLY WARM MORNING...TEMPERATURES WILL CLIMB TO
NEAR RECORD LEVELS IN MANY LOCATIONS THIS AFTERNOON. THE ONLY FLY
IN THE OINTMENT WILL BE INCREASING HIGH CLOUDS ASSOCIATED WITH AN
APPROACHING UPPER LEVEL TROUGH. ALL MODEL DATA SUGGESTS THAT THE
HIGH CLOUDS WILL THIN AND SCATTER DURING THE AFTERNOON SO STILL
EXPECT UPPER 70S TO LOWER 80S WITH A GUSTY SOUTH TO SOUTHWEST
WIND. WILL ISSUE A GRASS FIRE DANGER STATEMENT IN THE NORTHWEST
ZONES WHERE RELATIVE HUMIDITIES WILL FALL BELOW 35.

AN UPPER LEVEL DISTURBANCE WILL APPROACH NORTH TEXAS ON MONDAY
AND BRING SOME LOW RAIN CHANCES DURING THE MORNING WITH INCREASING
CHANCES DURING THE AFTERNOON AND EVENING. MOST OF THE ENERGY
ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH OKLAHOMA.
HOWEVER...LIFT ALONG A COLD FRONT SHOULD BE SUFFICIENT FOR
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. WILL KEEP THE
HIGHEST POPS IN THE NORTHEAST WHERE THE BEST LIFT AND DEEPEST
MOISTURE WILL RESIDE. PRECIPITATION SHOULD END QUICKLY TUESDAY
MORNING AS THE SHORT WAVE MOVES NORTHEAST AND DRY AIR FILTERS INTO
THE REGION. TEMPERATURES BEHIND THE COLD FRONT WILL BE
COOLER...BUT STILL ABOVE SEASONAL NORMALS.

ANOTHER SHORT WAVE WILL GRAZE NORTH TEXAS WEDNESDAY NIGHT/THURSDAY
BUT MOISTURE SHOULD BE INSUFFICIENT FOR ANY PRECIP.

THE UPPER LEVEL PATTERN IS PROGGED TO BECOME MORE AMPLIFIED BY THE
WEEKEND WITH A BUILDING RIDGE ON THE WEST COAST. A COLD FRONT AND
UPPER LEVEL TROUGH IS FORECAST TO MOVE THROUGH NORTH TEXAS FRIDAY
NIGHT/SATURDAY AND BRING ANOTHER CHANCE OF RAIN ALONG WITH MUCH
COOLER TEMPERATURES. WILL KEEP POPS LOW FOR NOW AND AWAIT SOME MODEL
RUN CONSISTENCY. 79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  63  79  48  64 /  10  10  30  50  20
WACO, TX              81  64  78  56  68 /  10  10  30  50  20
PARIS, TX             77  60  75  51  61 /  10  10  40  70  20
DENTON, TX            81  61  78  46  64 /  10  10  30  50  10
MCKINNEY, TX          78  62  78  48  63 /  10  10  30  50  20
DALLAS, TX            80  62  79  51  65 /  10  10  30  50  20
TERRELL, TX           79  62  78  53  66 /  10  10  30  70  20
CORSICANA, TX         80  64  77  52  68 /  10  10  30  50  20
TEMPLE, TX            79  63  78  52  68 /  10  10  30  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

79/25/77
Hazardous weather outlook, Jan 6, 4:00 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST SUN JAN 6 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 AM CST SUN JAN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS AN ELEVATED RISK OF GRASS FIRES DURING THE AFTERNOON HOURS
OF BOTH SUNDAY AND MONDAY...PRIMARILY WEST OF THE I-35 CORRIDOR.

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY EVENING THROUGH
MIDDAY TUESDAY. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Bell

When
January 6, 11:15 AM CST
Where
Bell forecast zone
Measured
28 kt (32 mph) measured gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Gusty winds ahead of an approaching cold front caused a large tree to fall over.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 75377.